Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 3, 2011, 1:09 AM EDT for Carroll County, Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 1:09 AM EDT (05:09 UTC)
- Expired
- Aug 3, 2011, 2:00 AM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
County Carroll County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3189 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1419 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
848
WWUS83 KIND 030509
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 AM EDT WED AUG 3 2011
INZ021-030600-
CARROLL-
109 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 200 AM
EDT...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
THIS STORM WILL BE NEAR...
YEOMAN AROUND 125 AM EDT...
DELPHI AROUND 135 AM EDT...
CAMDEN AROUND 140 AM EDT...
FLORA AROUND 145 AM EDT...
BURLINGTON AROUND 200 AM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4072 8652 4070 8652 4070 8645 4068 8638
4045 8637 4043 8653 4045 8668 4057 8670
4057 8678 4074 8676 4074 8661
TIME...MOT...LOC 0510Z 315DEG 29KT 4076 8680
$$
PUMAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 2, 10:33 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Aug 2, 10:33 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1033 PM EDT TUE AUG 2 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS...LOW PRESSURE SLIDING SOUTHEAST FROM CANADA INTO THE GREAT LAKES WILL PULL A COLD FRONT THROUGH CENTRAL INDIANA OVERNIGHT AND INTO TOMORROW. THIS WILL BRING CHANCES FOR THUNDERSTORMS WITH IT. AFTER THE COLD FRONTAL PASSAGE HIGH PRESSURE WILL BUILD BACK IN AND TEMPERATURES WILL COOL A LITTLE COMPARED TO WHAT THEY HAVE BEEN LATELY...BUT WILL STILL LIKELY REMAIN IN THE 90S FOR MUCH OF THE AREA. ANOTHER SYSTEM WILL APPROACH FOR FRIDAY AND AN UNSETTLED NORTHWEST FLOW PATTERN COULD KICK IN BRINGING DAILY CHANCES FOR THUNDERSTORMS AND HAVING THE POTENTIAL TO KEEP TEMPERATURES IN THE UPPER 80S TO LOW 90S INSTEAD OF GETTING EVEN HOTTER. && .NEAR TERM TONIGHT/... FORECAST FOCUS WILL BE AMOUNT OF THUNDERSTORM ACTIVITY THAT WORKS SOUTH ACROSS OUR AREA OVERNIGHT AS WEAK COLD FRONT OVER SOUTHERN WISCONSIN MOVES OUR WAY. LINE OF THUNDERSTORMS HAVE DEVELOPED OVER NORTHERN ILLINOIS AND RAPID REFRESH SPREADS THIS RAPIDLY SOUTHEAST INTO CENTRAL INDIANA IN THE NEXT 3 TO 4 HOUR BEFORE WEAKENING THE AREA OVERNIGHT. LAPS AND UPPER AIR SOUNDINGS SHOWS A PRETTY GOOD CAP ACROSS OUR REGION...SO THIS MAY BE A BIT OVERDONE. PREFER SLOWING SOUTHWARD PROGRESSION JUST A LITTLE AND KEEP BEST CHANCES ACROSS THE NORTHERN HALF OF OUR REGION OVERNIGHT. THIS GOES PRETTY WELL WITH CURRENT FORECAST AND WILL ONLY MAKE MINOR ADJUSTMENTS TO POPS. DEWPOINTS OVER CENTRAL AND EASTERN SECTIONS WERE IN THE MIDDLE TO UPPER 60S. WILL LOWER TEMPERATURES A DEGREE OR TWO MOST AREAS AS A RESULT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... FORECAST FOCUS IS ON TEMPERATURES. GENERALLY SPEAKING GUIDANCE HAS BEEN SEVERAL DEGREES TOO COOL RECENTLY AND FOLLOWED THIS TREND. ALTHOUGH COLD FRONT WILL BE JUST ABOUT THROUGH THE AREA BY WEDNESDAY MORNING AND COLDER TEMPERATURES WILL ADVECT IN AT 850 MB ON THURSDAY AND FRIDAY...WITH A GREAT DEAL OF SUNSHINE THOSE DAYS AND DRY SOIL STILL EXPECT TEMPERATURES TO REACH/EXCEED 90 FOR MOST OF THE AREA. THIS AMOUNTED TO A DEGREE OR TWO ABOVE GUIDANCE WEDNESDAY AND A FEW DEGREES ABOVE FOR THURSDAY AND FRIDAY. ON PRECIPITATION CHANCES...KEPT SOME POPS IN THE SOUTHEAST WEDNESDAY MORNING AND THE FAR SOUTH WEDNESDAY AFTERNOON AS THE COLD FRONT SLOWLY MOVES OUT OF SOUTHERN INDIANA. AFTER THAT THE FORECAST IS DRY THROUGH THURSDAY NIGHT WHEN A SLIGHT CHANCE SNEAKS INTO THE WEST AS AN UPPER SHORTWAVE APPROACHES THE AREA. A LITTLE DISAGREEMENT BETWEEN THE MODELS ON FRIDAY AS TO THE LOCATION OF THE SHORTWAVE FORCING AND THUS WHETHER OR NOT TO INCLUDE PRECIP BUT FOR NOW MAINTAINED THE GOING CHANCE FOR THUNDERSTORMS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FOCUS IS ON CHANCES FOR RAIN...MAINLY FOR THIS WEEKEND. A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR CHANCES FOR SHOWERS AND THUNDERSTORMS AS SEVERAL WAVES RIDE ALONG IT. OVERALL THE MODELS ARE SIMILAR...BUT AS USUAL DIFFER ON DETAILS OF THE SMALLER WAVES. USED HPC GUIDANCE FOR THIS PERIOD WHICH YIELDS CHANCES FOR RAIN SAT/SUN AND DRIER WEATHER FOR EARLY NEXT WEEK. NEXT BIG QUESTION IS WILL THE NINETY WEATHER STICK AROUND? NUDGED UP GUIDANCE A DEGREE OR TWO BASED ON PAST VERIFICATIOBN WHICH PUTS THE INDY AREA JUST BELOW 90...BUT WOULD NOT BE SURPRISED IF EVEN WARMER TRENDS PREVAIL. TOO EARLY TO TELL ATTM. && .AVIATION /DISCUSSION FOR THE 030300Z KIND TAF UPDATE/... NO SIGNIFICANT CHANGES MADE TO THE FORECAST AT THIS TIME. PREVIOUS DISCUSSION FOLLOWS. CONVECTION BEGINNING TO DEVELOP ACROSS SOUTHERN WISCONSIN...AHEAD OF COLD FRONT. MODEL DATA SUGGEST THIS ZONE OF DEVELOPING CONVECTION WILL DROP SOUTHEAST INTO THE LOCAL AREA LATER TONIGHT...SO CONVECTIVE POTENTIAL ACROSS THE TERMINALS EXPECTED TO INCREASE FROM THE NORTHWEST TOWARDS/AFTER ABOUT 030600Z. IF DEVELOPING CONVECTION CAN ORGANIZE INTO A LARGE CLUSTER...THE CONVECTIVE THREAT MAY BEGIN AT KLAF AS EARLY AS 030300Z. DECENT LOW LEVEL JET FOR THIS TIME OF YEAR MAY ALLOW ANY CONVECTION TO LINGER LONGER INTO THE NIGHT THAN WOULD NORMALLY BE EXPECTED. FOR NOW...WILL HOLD OFF ON ANY EXPLICIT MENTION OF CONVECTION IN THE TAFS UNTIL THE CONVECTIVE THREAT BECOMES MORE CLEAR. OTHERWISE...NOT EXPECTING WIDESPREAD OR PROLONGED VISIBILITY RESTRICTIONS DUE TO FOG TONIGHT AS SOME SURFACE GRADIENT AND POTENTIAL CONVECTION IN THE AREA SHOULD KEEP THE AIR MASS MIXED UP. && .IND WATCHES/WARNINGS/ADVISORIES... IND...NONE. && SYNOPSIS...CP NEAR TERM...JH SHORT TERM...CP LONG TERM....SMF AVIATION...JAS
Hazardous weather outlook, Aug 2, 8:34 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 834 PM EDT TUE AUG 2 2011 INZ051>057-060>065-067>072-031000- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- 834 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG THUNDERSTORMS WILL BE POSSIBLE EARLY TOMORROW MORNING. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING...AND BRIEF DOWNPOURS. THE HEAT INDEX IS EXPECTED TO BE FROM 95 TO 100 WEDNESDAY AFTERNOON AND AGAIN FRIDAY AFTERNOON THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BE SEVERE. HOWEVER...DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>049-031000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- 834 PM EDT TUE AUG 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS LATE TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EARLY WEDNESDAY MORNING. THE MAIN THREATS FROM ANY STORMS WILL BE DAMAGING WINDS AND FREQUENT LIGHTNING. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BE SEVERE. HOWEVER...DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY TOMORROW MORNING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
In the hours before
Special weather statement, Aug 3, 1:09 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 AM EDT WED AUG 3 2011
INZ021-030600-
CARROLL-
109 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORM ADVISORY FOR CARROLL COUNTY UNTIL 200 AM
EDT...
AT 108 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.
THIS STORM WILL BE NEAR...
YEOMAN AROUND 125 AM EDT...
DELPHI AROUND 135 AM EDT...
CAMDEN AROUND 140 AM EDT...
FLORA AROUND 145 AM EDT...
BURLINGTON AROUND 200 AM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4072 8652 4070 8652 4070 8645 4068 8638
4045 8637 4043 8653 4045 8668 4057 8670
4057 8678 4074 8676 4074 8661
TIME...MOT...LOC 0510Z 315DEG 29KT 4076 8680
PUMAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 62 min |
| Aug 3, 1:52 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard, Tipton | 53 min |
| Aug 3, 2:13 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 62 min |
| Aug 3, 4:29 AM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 46 min |
| Aug 3, 5:12 AM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 18 min |
| Aug 3, 5:31 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 44 min |
| Aug 3, 7:44 AM EDT | Special Weather Statement | IND | Decatur, Jennings | 46 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.